Question 6 1 out of 1 points A 49-year-old farmer who normally enjoys good health has become seriously ill in recent days and the results of an extensive diagnostic work up have resulted in a diagnosis of histoplasmosis. The patient has been admitted to the hospital and has begun treatment with amphotericin B. The nurse who is providing care for the patient should prioritize which of the following diagnostic results during his course of treatment?
Response Feedback : Amphotericin B is associated with numerous adverse effects that influence a variety of body systems. Paramount among these, however, is the drug's potential for nephrotoxicity and electrolyte disturbances. Erythropoiesis and coagulation may also be affected, but these adverse effects are normally less profound. Changes in C-reactive protein levels are not associated with the use of amphotericin B. Question 7 1 out of 1 points A patient has been admitted to the critical care unit with a diagnosis of peritonitis that has necessitated treatment with gentamicin. As a result, the care team should be cautious when concurrently administering other medications that may cause Response Feedback: Because of the potential for nephrotoxicity and ototoxicity that is associated with gentamicin, other medications that may lead to these same adverse effects must be used with caution. Gentamicin does not typically affect immune function, ICP, or hematopoiesis. Question 8 1 out of 1 points A patient is prescribed ganciclovir to treat a CMV infection. An oral dosage is prescribed. To help increase bioavailability of the drug, the nurse will encourage the patient to take the medication Response Feedback: After oral administration, ganciclovir is absorbed poorly from the GI tract. Bioavailability is increased when the medication is administered with a high-fat meal. High-protein meals, orange juice, and an empty stomach will not help increase bioavailability of this drug. Question 9 1 out of 1 points An immunocompromised patient in a critical care setting has developed a respiratory infection that has been attributed to methicillin- resistant Staphylococcus aureus (MRSA). The nurse should anticipate that the patient will require treatment with Response Feedback: Vancomycin is the drug of choice to manage infections caused by MRSA. MRSA is resistant to all of the antistaphylococcic penicillins, as well as to ciprofloxacin and clindamycin. Question 10 1 out of 1 points A 34-year-old male has been diagnosed with TB and will be started on
INH therapy. The medication history reveals that he currently takes antacids on a regular basis. The nurse will instruct the patient to take Response Feedback : The patient should take antacids not less than 1 hour before or 2 hours after taking INH. INH should not be taken with meals unless the patient has gastrointestinal distress. It does not matter when INH or the antacid is taken during the day as long as the time frame is appropriate.
You've reached the end of your free preview.
Want to read all 21 pages?
- Fall '13